Just wondering what happens when a woman aged 65 stops her routine botox and restylane injections?
What Happens when You Stop Routine Botox and Restylane?
Doctor Answers 10
Improvements will gradually diminish when you stop Botox and Restylane
When Botox and Restylane are stopped the aging process will certainly continue. The improvement that you have been working on will eventually start going away very gradually. You will start to see Botox diminish around 4 months and Restylane around 6 to 9 months.
Long term treatments can result in long term effects
When Botox and Restylane are stopped the person's wrinkles and folds will return to baseline especially if the usage was short term. Long term treatment of Botox can result in disuse atrophy of the muscles causing the wrinkles and those muscles may not come back full force. Repeated Restylane injections may cause an inflammatory response that causes fibrosis underlying the wrinkles resulting in a degree of permenant augmentation for some individuals. Of note, of the common fillers available, Restylane results in less of an inflammatory response.
If you stop using Botox, the effect will gradually go back to baseline
Like stopping cutting your hair, if you stop using Botox, the effect will gradually go back to baseline. There is some evidence however that filler injections stimulate production of collagen, so some of the benefit, although slight, may persist.
You might also like...
Stopping Botox and fillers
If a patient decides not to continue the treatment with Botox or fillers, the skin will not return to a condition worse than when he or she started the treatments. In fact, many people retrain themselves not to contract the muscles with prolonged treatment of Botox, and as the habits are forgotten, and there is less squinting or less frowning, these lines may improve. Repeated fillers, whether with Restylane or Juvederm, Fat Injections, Radiesse, or other fillers, the trauma involved with the procedure and the inflammation during the wound healing, helps produce more of one's own collagen. Some people need less product when they return for more filler in the future because of this reason.
Stopping Botox and fillers
Once the botox is stopped, the muscle action will eventually come back and forehead lines and crow's feet will recur. As for the facial fillers, the lines will become more noticeable as the product resorbs.
Facial lines return after stopping Botox and Restylane
What a shame!
The improvement of the lines and folds will gradually go away. Depending on how long you were doing these procedures will determine if you look older quickly or slowly. Studies have shown a cumulative benefit over time if you have done the procedures for several years, so the longer you were doing it, the longer you will look better before you return to baseline. In fact, you likely will never look as bad as you would have if you had done nothing at all.
Stopping routine Botox and fillers
Once stopped, things go back to the baseline according to that person's age. Meaning if the person started using filler and Botox at age 30 and stopped at age 40. He will look like he is at 40 and not 30. This causes patients alarm when they see their face and think that the filler or Botox has caused them to have more wrinkles, when in fact, it was natural aging that has caused more lines to occur.
That should be explained to the patient and any further misconception should be cleared.
Stopping Restylane and Botox
Since both Botox and Restylane's effects are temporary, their effect is self limited and depending upon individual and the physician's technique results last anywhere from 3-4 months with Botox and 6-8 months with Restylane. You will return to your baseline state, ie pre treatment state, when you stop these services. You do not get worse than you were prior to starting. There is no negative to stopping treatment.
What Happens When a 65 Year Old Woman Stops Routine Botox and Restylane
When a woman 65 stops her rountine Botox and Restylane she goes through the dreaded "Botox-Restylane Withdrawal Syndrome". Fortunately the withdrawal symptoms are mild and only experienced when looking in the mirror, or hearing fewer compliments on how great you look.
There are no medical consequences to stopping the treatments other that your injecting physician having to pay a little less tax (the proposed 5% "Botox" tax in the Health Care Bill currently before the Senate on all elective cosmetic treatments).
The symptoms of withdrawal are easily reversed with other non-invasive facial rejuvenation procedures.
Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.